Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    feel tired after 2 hours of insulin and breakfast why !!!!????
    avatar
    gagaitextiles posted:
    am on insulin for 3 months now ...... i have been taking 17 at night and 23 in the morning .....after that i eat breakfast and dinner ....1st i felt that i am alive again ... but now it feels like i feel tired whole day .....but the reading comes normal why ??????

    should i change my insulin .... what is the expert opinion .... here guys ....if i go for another insulin ... what should i say to my doctor
    Reply
     
    avatar
    flutetooter responded:
    It seems to me that you should first contact your doctor!

    That is a lot of insulin. Were you are various meds before that, which didn't seem to work? Are you watching your sugar and starch intake vary carefully? Excess glucose (sugary and starchy foods) intake will make you feel very tired. Are you on an insulin which you take before meals to counteract you carb intake or an insulin to act all day? What is you blood sugar (by your glucose monitor) before meals and 2 hours post prandial? Do you know which food tend to spike you sugars? You look young from your picture. How long have you been a diabetic? Definitely do not change meds without first seeing your doctor.
    If at first you don't succeed, try, try again!
     
    avatar
    auriga1 responded:
    Insulin generally does not cause the feeling of tiredmess. Insulin is a natural hormone produced by the body. Those of us that don't make enough or are insulin resistant, need to take injections to help the blood sugar in your blood stream enter your blood cells to be used as fuel.

    Do you take your readings two hours after you eat any meal? Many people will experience that feeling of fatigue if their blood sugar is higher than normal. I used to be fatigued all the time because my blood sugar was always high. Diagnosed with uncontrolled diabetes.

    I use two insulins, Lantus for basal once in the morning and Humalog for meals if I eat carbs.

    Whar are your readings? In the a.m., you should be between 70-110 and two hours after a meal below 140.

    Are you active? Being physically active can erase those tired feelings.

    I used to take 40U of Lantus just to keep my blood sugar at normal. Now that I am more active, it has been reduced to 30 units. The Humalog is dosed according to how many carbs I eat with a ratio of 1 unit to 12 grams orf carbs.

    Make sure your 2-hour post-prandial is within normal range. Take your BS after meals for about a week. If these readings are higher than normal, this might be the cause of your fatigue.

    If your blood sugar is within normal range, your fatigue might be caused by something else. This does not necessarily mean a change in insulin. Talk to your doctor about your BS readings. Then he/she can take it from there if you are within the normal ranges.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.